Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 387, NWS Memphis, TN

September 1, 20124 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Sep 1, 2012, 7:29 PM CDT for 4 counties in Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2012, 7:29 PM CDT (00:29 UTC)
Expired
Sep 1, 2012, 8:00 PM CDT
In force
31 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Fayette County, TN, Haywood County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 36 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 8:00 PM CDTTSTM WND DMG8 N Arlington, TNLARGE SHOP WITH 24 FEET HIGH DOORS WAS DAMAGED BY STRONG WINDS IN THE COMMUNITY OF MACEDONIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 3:49 PM CDTTornado WatchSPC7 hr
Sep 1, 7:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS54 KMEG 020029
SVRMEG
TNC047-075-157-167-020100-
/O.NEW.KMEG.SV.W.0387.120902T0029Z-120902T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 800 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED NEAR DIXONVILLE...OR 12 MILES EAST OF
  MILLINGTON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARLINGTON...BRIGHTON...DANCYVILLE...DIXONVILLE...LAKELAND...MUNFORD
  AND SOMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3559 8925 3524 8921 3524 8987 3552 8989
TIME...MOT...LOC 0029Z 261DEG 40KT 3537 8966

$$
1 follow-up statement
317 
WWUS54 KMEG 020043
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CDT SAT SEP 1 2012

TNC047-075-157-167-020100-
/O.CON.KMEG.SV.W.0387.000000T0000Z-120902T0100Z/
SHELBY TN-FAYETTE TN-HAYWOOD TN-TIPTON TN-
743 PM CDT SAT SEP 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN TIPTON...SOUTHWESTERN HAYWOOD...NORTHERN FAYETTE AND
NORTHEASTERN SHELBY COUNTIES...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BELMONT...OR 15 MILES SOUTHEAST
OF COVINGTON...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
BRADEN...GALLAWAY...MASON...STANTON...COTTON LAKE...GIFT...
TABERNACLE...IDAVILLE...CLOPTON...AKINS CORNER...GAINESVILLE...CANAAN
GROVE AND BRUNSWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3525 8979 3553 8977 3559 8925 3524 8921
TIME...MOT...LOC 0043Z 261DEG 40KT 3539 8947

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:31 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Sep 1, 3:31 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT SAT SEP 1 2012

.DISCUSSION...19Z SURFACE ANALYSIS CENTERS THE REMNANTS OF ISAAC
JUST NORTH OF COLUMBIA MISSOURI. THERE HAS BEEN A BREAK IN THE
SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE MID SOUTH FROM LATE
THIS MORNING THROUGH MID AFTERNOON AS A DRY SLOT /INDICATED BY
WATER VAPOR SATELLITE TRENDS/ HAS BUILT IN TO ARKANSAS AND MUCH OF
THE MID SOUTH. THUNDERSTORMS ARE ONLY BEGINNING TO DEVELOP ONCE
AGAIN UP ACROSS EXTREME NORTHWEST ARKANSAS IN ASSOCIATION WITH AN
APPROACHING SHORTWAVE ASSOCIATED WITH THE REMNANTS OF ISAAC.
TEMPERATURES AS OF 3 PM CDT ARE IN THE MIDDLE 80S TO LOWER 90S
ACROSS THE FORECAST AREA. STRONG TO SEVERE THUNDERSTORM POTENTIAL
TONIGHT AND CONVECTIVE CHANCES INTO NEXT WEEK ARE THE MAIN
FORECAST CHALLENGES FOR THIS AFTERNOON/S FORECAST ISSUANCE.

.SHORT TERM...(TONIGHT THROUGH TUESDAY)...LATEST SHORT TERM
MODELS...ESPECIALLY THE HRRR AND THE 12Z WRF SUGGEST THE
RELATIVELY RAIN FREE CONDITIONS CURRENTLY OCCURRING ACROSS THE MID
SOUTH WILL COME TO AN END THIS EVENING AS ANOTHER SHORTWAVE
ROTATING AROUND THE REMNANTS OF ISAAC MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY TONIGHT. DAYTIME INSTABILITY /SURFACE BASED
CAPE VALUES AVERAGING BETWEEN 2000-3500 J/KG...LI/S BETWEEN -5 TO
-6/ AND STEEP LOW LEVEL LAPSE RATES HAVE RESULTED IN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
ARKANSAS...FROM NEAR WALNUT RIDGE BACK THROUGH CENTRAL AND WEST
CENTRAL ARKANSAS. AT THIS TIME BELIEVE THIS ACTIVITY WILL
GRADUALLY INCREASE IN COVERAGE AS IT MOVES ACROSS THE MID SOUTH
TONIGHT...ESPECIALLY ALONG AND NORTH OF I-40. THUS...INCREASED
POPS ACROSS THE ABOVE MENTIONED AREAS. A FEW STRONG TO PERHAPS
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS THIS
SHORTWAVE MOVES THROUGH THE MID SOUTH. DAMAGING WINDS WILL BE THE
MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. A
TROPICAL AIR MASS COMBINED WITH PRECIPITABLE WATER VALUES ABOVE 2
INCHES SUGGESTS THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM
HEAVY RAINFALL WITHIN THUNDERSTORMS.

SHORT TERM MODELS INDICATE THE REMNANTS OF ISAAC WILL GRADUALLY
MOVE EAST SOUTHEAST TO THE OHIO AND TENNESSEE VALLEYS FOR SUNDAY
THROUGH TUESDAY. AS A RESULT...A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL PERSIST BUT GRADUALLY DECREASE THROUGH THE
REMAINDER OF THE PERIOD. A STRONG THUNDERSTORM OR TWO CONTAINING
HEAVY RAINFALL AND GUSTY WINDS WILL ALSO BE POSSIBLE ON SUNDAY
AFTERNOON.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG
RANGE MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PERSIST ACROSS THE AREA THROUGHOUT THE PERIOD AS ANOTHER COLD
FRONT DROPS INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT AND
THEN STALLS OUT ACROSS THE AREA INTO NEXT WEEKEND. KEPT
PRECIPITATION CHANCES ON THE LOW END FOR THE TIME BEING AS THERE
ARE SOME TIMING/COVERAGE DIFFERENCES BETWEEN THE LONG TERM MODEL
SOLUTIONS.

CJC

&&

.AVIATION...
18Z TAFS
STARTING TO SEE ANOTHER ROUND OF SHOWERS/STORMS BEGIN TO DEVELOP
ACROSS THE MIDSOUTH AS TEMPERATURES CLIMB INTO THE UPPER 80S.
SHOWERS WILL BE HIT AND MISS THROUGH MOST OF THE AFTERNOON...MUCH
LIKE YESTERDAY. AROUND 00-04Z A BAND OF POSSIBLY STRONGER SHOWERS
AND THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR JBR TO LITTLE ROCK
AND MOVE TO THE EAST. TRIED TO TIME THIS UN-DEVELOPED LINE BY
ADDING VCTS TO JBR...THEN MEM AND MKL. HOWEVER TIMING OF THIS
FEATURE WILL BECOME MUCH MORE CERTAIN AFTER...OR EVEN IF IT
DEVELOPS. WILL AMEND WHEN THERE IS SOMETHING MORE CONCRETE TO
TRACK. STRONG WIND AND BRIEF IFR VISIBILITY DUE TO HEAVY RAIN CAN
BE EXPECTED. OTHERWISE...EXPECT PRECIPITATION INTENSITY AND
COVERAGE TO DIMINISH BY 06Z...WITH MVFR TO IFR LOW CLOUDS DURING
TH EARLY MORNING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  93  76  94 /  60  40  40  20
MKL  75  89  72  89 /  70  60  50  30
JBR  75  90  72  93 /  70  50  30  20
TUP  74  90  73  92 /  40  40  50  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 1, 4:59 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT SAT SEP 1 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-030000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
459 PM CDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS
AREAS ALONG AND WEST OF A LINE FROM PARIS TENNESSEE TO CLARKSDALE
MISSISSIPPI. DAMAGING STRAIGHT-LINE WINDS AND TORNADOES WILL BE
THE MAIN THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS.
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED ACROSS PORTIONS OF EAST AND NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND FAR
NORTHWEST MISSISSIPPI THIS EVENING.

SWC

In the hours before

Special weather statement, Sep 1, 5:48 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT SAT SEP 1 2012

ARZ035-048-012315-
CROSS AR-ST. FRANCIS AR-
548 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 15
MILES WEST OF COLT AT 548 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...PALESTINE...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3500 9116 3501 9106 3502 9105 3522 9105
      3523 9104 3524 9051 3518 9050 3492 9059
      3492 9116
TIME...MOT...LOC 2248Z 269DEG 32KT 3514 9104
Special weather statement, Sep 1, 6:00 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SAT SEP 1 2012

ARZ027-028-012330-
MISSISSIPPI AR-POINSETT AR-
600 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES EAST OF HARRISBURG AT 600 PM CDT...MOVING EAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS
NEAR HARRISBURG...LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR
THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3569 9024 3547 9022 3546 9074 3564 9076
TIME...MOT...LOC 2300Z 266DEG 26KT 3555 9064
Local storm report, Sep 1, 6:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TORNADO          BUCODA                  36.09N 90.21W
09/01/2012                   DUNKLIN            MO   STORM CHASER

            STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
            THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
            ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
            BARN DESTROYED.

&&

MRM
Local storm report, Sep 1, 6:19 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     FUNNEL CLOUD     N CORNING               36.41N 90.59W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
            CORNING NEAR MISSOURI STATE BORDER.

0419 PM     TSTM WND DMG     2 W CORNING             36.41N 90.62W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            2 MILES WEST OF CORNING ON HIGHWAY 67S. POSSIBLE
            TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY DAMAGING 5
            BUILDINGS...TWO HANGARS AND A SHED ALSO AT LEAST 4
            AIRPLANES. NEARBY HOMES MODERATELY DAMAGED WITH WINDOWS
            BLOWN OUT AND A SHED HAD ROOF BLOWN OFF.

0542 PM     FUNNEL CLOUD     3 SE OAK GROVE HEIGHTS  36.10N 90.48W
09/01/2012                   GREENE             AR   TRAINED SPOTTER

            POSSIBLE TORNADO 3 MILES SOUTHEAST OF OAK GROVE.

0603 PM     TORNADO          BUCODA                  36.09N 90.21W
09/01/2012                   DUNKLIN            MO   STORM CHASER

            STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
            THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
            ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
            FARM SHOP WITH FARM EQUIPMENT INSIDE DESTROYED. THIS WAS
            ON HWY US 412 SOUTH NV BUCODA.

&&

MRM
Local storm report, Sep 1, 6:41 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     FUNNEL CLOUD     N CORNING               36.41N 90.59W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
            CORNING NEAR MISSOURI STATE BORDER.

0419 PM     TSTM WND DMG     2 W CORNING             36.41N 90.62W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            2 MILES WEST OF CORNING ON HIGHWAY 67S. POSSIBLE
            TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY DAMAGING 5
            BUILDINGS...TWO HANGARS AND A SHED ALSO AT LEAST 4
            AIRPLANES. NEARBY HOMES MODERATELY DAMAGED WITH WINDOWS
            BLOWN OUT AND A SHED HAD ROOF BLOWN OFF.

0542 PM     TORNADO          3 SE OAK GROVE HEIGHTS  36.10N 90.48W
09/01/2012                   GREENE             AR   TRAINED SPOTTER

            POSSIBLE TORNADO 3 MILES SOUTHEAST OF OAK GROVE.

0603 PM     TORNADO          BUCODA                  36.09N 90.21W
09/01/2012                   DUNKLIN            MO   STORM CHASER

            STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
            THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
            ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
            FARM SHOP WITH FARM EQUIPMENT INSIDE DESTROYED. THIS WAS
            ON HWY US 412 SOUTH NV BUCODA.

0620 PM     TORNADO          SCOBEVILLE              36.19N 90.07W
09/01/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            FUNNEL CLOUD AND BRIEF TOUCH DOWN ON Y HIGHWAY CC SOUTH
            OF KENNET.

0630 PM     TORNADO          SW HAYTI                36.23N 89.75W
09/01/2012                   PEMISCOT           MO   TRAINED SPOTTER

            FUNNEL CLOUD...POSSIBLE TORNADO JUST SOUTHWEST OF HAYTI.

&&

MRM
Local storm report, Sep 1, 7:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     FUNNEL CLOUD     N CORNING               36.41N 90.59W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
            CORNING NEAR MISSOURI STATE BORDER.

0419 PM     TSTM WND DMG     2 W CORNING             36.41N 90.62W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            2 MILES WEST OF CORNING ON HIGHWAY 67S. POSSIBLE
            TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY DAMAGING 5
            BUILDINGS...TWO HANGARS AND A SHED ALSO AT LEAST 4
            AIRPLANES. NEARBY HOMES MODERATELY DAMAGED WITH WINDOWS
            BLOWN OUT AND A SHED HAD ROOF BLOWN OFF.

0542 PM     TORNADO          3 SE OAK GROVE HEIGHTS  36.10N 90.48W
09/01/2012                   GREENE             AR   TRAINED SPOTTER

            POSSIBLE TORNADO 3 MILES SOUTHEAST OF OAK GROVE.

0603 PM     TORNADO          BUCODA                  36.09N 90.21W
09/01/2012                   DUNKLIN            MO   STORM CHASER

            STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
            THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
            ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
            FARM SHOP WITH FARM EQUIPMENT INSIDE DESTROYED. THIS WAS
            ON HWY US 412 SOUTH NV BUCODA.

0620 PM     TORNADO          SCOBEVILLE              36.19N 90.07W
09/01/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            FUNNEL CLOUD AND BRIEF TOUCH DOWN ON Y HIGHWAY CC SOUTH
            OF KENNET.

0630 PM     TORNADO          SW HAYTI                36.23N 89.75W
09/01/2012                   PEMISCOT           MO   TRAINED SPOTTER

            FUNNEL CLOUD...POSSIBLE TORNADO JUST SOUTHWEST OF HAYTI.

0702 PM     TORNADO          6 N CARUTHERSVILLE      36.26N 89.65W
09/01/2012                   PEMISCOT           MO   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN HIGHWAY 79 AND GREAT RIVER ROAD.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:01 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton44 min
Sep 1, 7:10 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton20 min
Sep 1, 7:33 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale27 min
Sep 1, 7:52 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton23 min
Sep 1, 7:56 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Madison34 min
Sep 1, 8:07 PM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Madison23 min
Sep 1, 8:15 PM CDTSpecial Weather StatementMEGWeakley30 min
Sep 1, 8:22 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley53 min
Sep 1, 8:31 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Gibson, Hardeman, Haywood and 2 more44 min
Sep 1, 8:34 PM CDTAreal Flood AdvisoryMEGShelby86 min
Sep 1, 8:45 PM CDTSpecial Weather StatementMEGFayette30 min
Sep 1, 8:52 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby38 min
Sep 1, 9:04 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Henry, Madison and 1 more41 min
Sep 1, 9:23 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison52 min
Sep 1, 9:45 PM CDTSpecial Weather StatementMEGFayette, Shelby30 min
Sep 1, 9:48 PM CDTSpecial Weather StatementMEGDecatur, Henderson27 min
Sep 1, 10:01 PM CDTTornado WarningMEGFayette, Hardeman22 min
Sep 1, 10:13 PM CDTSpecial Weather StatementMEGHardin, McNairy32 min
Sep 1, 10:15 PM CDTSpecial Weather StatementMEGFayette, Hardeman45 min
Sep 1, 10:41 PM CDTSpecial Weather StatementMEGHardin49 min
Sep 1, 11:25 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton23 min
Sep 1, 11:45 PM CDTSpecial Weather StatementMEGLauderdale, Tipton30 min
Sep 2, 12:13 AM CDTSpecial Weather StatementMEGCrockett, Haywood32 min
Sep 2, 12:21 AM CDTSpecial Weather StatementMEGLauderdale, Tipton39 min
Sep 2, 12:30 AM CDTSpecial Weather StatementMEGCrockett, Madison30 min
Sep 2, 12:45 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Lauderdale, Tipton30 min
Sep 2, 1:20 AM CDTFlash Flood WarningMEGLauderdale, Tipton3 hr
Sep 2, 2:07 AM CDTFlash Flood WarningMEGCrockett, Haywood, Lauderdale, Tipton3 hr
Sep 2, 2:15 AM CDTSpecial Weather StatementMEGCrockett, Haywood, Madison45 min
Sep 2, 3:29 AM CDTFlash Flood WarningMEGCarroll, Crockett, Gibson, Madison2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.